South Dakota, 2013

Tornado and Hail in South Dakota, August 11, 2013

August 11, 2013 · NWS UNR · 12 events in 3 counties and zones

A severe thunderstorm developed over the central Black Hills and slowly moved south through the southern Black Hills. The storm produced large hail from Silver City to near Hot Springs and a small tornado south of Hill City, which downed many trees and produced minor damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$6.4 million
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS UNR wrote it up.

A severe thunderstorm developed over the central Black Hills and slowly moved south through the southern Black Hills. The storm produced large hail from Silver City to near Hot Springs and a small tornado south of Hill City, which downed many trees and produced minor damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before the first event at Aug 11, 10:15 AM MST, 2 hours earlier.

Area forecast discussion, Aug 11, 10:15 AM MST, 2 hours before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
1115 AM MDT SUN AUG 11 2013

.UPDATE...
ISSUED AT 836 AM MDT SUN AUG 11 2013

CANADIAN HIGH PRESSURE IS SETTLING ACROSS THE DAKOTAS THIS
MORNING...BRINGING LIGHT AND MOIST NORTHEASTERLY UPSLOPE FLOW
ACROSS THE SOUTH DAKOTA PLAINS. THIS IS ENHANCING CLOUD COVER AND
FOG COVERAGE ACROSS THESE AREAS. HAVE BUMPED UP CLOUD AND FOG
COVERAGE AND EXTENDED THESE CONDITIONS THROUGH NOON. FOG SHOULD
BREAK UP AND LIFT A BIT BY NOON AS ATMOSPHERE WARMS AND MIXES.
REMAINDER OF FORECAST IN GOOD SHAPE.

&&

.SHORT TERM...TODAY THROUGH MONDAY NIGHT
ISSUED AT 325 AM MDT SUN AUG 11 2013

CURRENT SURFACE ANALYSIS SHOWS FRONTAL BOUNDARY STRETCHING FROM
SOUTHERN MT THROUGH NORTHEASTERN WY AND ACROSS FAR NORTHERN NEB.
HIGH PRESSURE REMAINS OVER SOUTH CENTRAL CANADA. UPPER LEVEL
ANALYSIS HAS LARGE SCALE TROF OVER THE EASTERN CONUS...WITH AN
UPPER LOW ALONG THE PACIFIC NW COAST. NEGATIVELY TILTED RIDGE
REMAINS ACROSS THE ROCKIES INTO THE SOUTHERN PLAINS. NORTHWESTERLY
FLOW ALOFT CONTINUES OVER THE NORTHERN PLAINS. WEAK SHORTWAVE
ENERGY IS MOVING ACROSS SD AND COMBINED WITH LOW LEVEL JET OVER
NEB INTO FAR SOUTHERN SD HAS PRODUCED SOME THUNDERSTORMS ACROSS
WEST CENTRAL INTO SOUTH CENTRAL SD DURING THE OVERNIGHT. THIS
ACTIVITY HAS WEAKENED AND DECREASE IN COVERAGE OVER THE LAST HOUR
OR SO. SKIES ARE VARIABLY CLOUDY ACROSS THE AREA...WITH AREAS OF
LOW CLOUDS AND PATCHY FOG TO THE NORTH AND EAST OF THE BLACK
HILLS. TEMPS ARE IN THE MID 50S TO MID 60S WITH LIGHT WINDS IN
MOST AREAS.

SAME OLD STORY WITH REGARDS TO THE WEATHER FOR THE NEXT FEW DAYS.
MAIN WEATHER FEATURES WILL GENERALLY REMAIN IN PLACE...WITH PERIODIC
DISTURBANCES BRINGING CHANCES FOR SHOWERS AND STORMS. THE BETTER
CHANCES FOR PCPN WILL GENERALLY BE FROM MID AFTERNOON INTO THE
NIGHTTIME HOURS OVER THE NEXT COUPLE OF DAYS.

SHOWERS AND THUNDERSTORMS WILL DISSIPATE AND EXIT SOUTHEASTERN
PORTIONS OF THE CWA BY DAYBREAK...WITH DRY WEATHER EXPECTED THROUGH
MIDDAY. AREAS OF LOW CLOUDS AND PATCHY FOG WILL LINGER ACROSS MUCH
OF WESTERN SD THROUGH MID MORNING...WITH IMPROVEMENT LATE IN THE
MORNING AND EARLY AFTERNOON. THE CHANCE FOR THUNDERSTORMS WILL
INCREASE THROUGH THE AFTERNOON ACROSS WESTERN PORTIONS OF THE
CWA...EARLIEST OVER THE BLACK HILLS AND HIGHER TERRAIN OF
NORTHEASTERN WY...AS ANOTHER WEAK SHORTWAVE APPROACHES FROM THE
NORTHWEST. INSTABILITY WILL BE HIGHEST FROM THE BLACK HILLS AREA
ACROSS FAR SOUTHERN SD...WITH CAPE VALUES PROGGED FROM 1000 TO 2000
J/KG THIS AFTERNOON. SHEAR WILL BE RELATIVELY WEAK...BUT A FEW
STRONGER STORMS CERTAINLY LOOK POSSIBLE IN THIS ENVIRONMENT. THERE
IS A SLIGHT RISK FOR SEVERE STORMS FROM NORTHEASTERN WY THROUGH THE
BLACK HILLS AND ACROSS SOUTHWESTERN SD FOR THIS AFTERNOON AND INTO
THE EVENING. LARGE HAIL AND STRONG WIND GUSTS WILL BE THE MAIN
THREATS FROM ANY SEVERE STORMS. TEMPERATURES WILL BE SIMILAR TO
PREVIOUS DAYS...WITH HIGHS MAINLY IN THE MID 70S TO MID
80S...WARMEST NEARER TO THE FRONTAL BOUNDARY ACROSS NORTHEASTERN WY
INTO SOUTHWESTERN SD. ISOLATED ACTIVITY COULD LINGER OVERNIGHT INTO
MONDAY MORNING AS THE PATTERN HAS SHOWN LATELY.

MONDAY WILL SEE SIMILAR CONDITIONS...WITH THE BEST CHANCES FOR
STORMS OVER SOUTHERN AND WESTERN PORTIONS OF THE CWA DURING THE
AFTERNOON AND EVENING. THERE IS STILL A THREAT FOR ISOLATED STRONG
TO SEVERE STORMS ACROSS MUCH OF THE AREA AS MOISTURE AND INSTABILITY
REMAIN...THOUGH POSSIBLY NOT AS UNSTABLE AS TODAY IN MOST
AREAS.

&&

.LONG TERM...TUESDAY THROUGH SATURDAY
ISSUED AT 325 AM MDT SUN AUG 11 2013

AN UPPER RIDGE AXIS WILL PERSIST FROM ERN MT TO NM FOR TUESDAY
THROUGH SATURDAY...HOWEVER...THE RIDGE WILL AMPLIFY BY 60M OR SO
TOWARD THE END OF THE WEEK. THIS WILL RESULT IN A TREND TOWARD
DRIER AND WARM WEATHER FOR THURSDAY-SATURDAY. IN THE MEANTIME...
WEAK SHORT-WAVE TROUGHS WILL CONTINUE TO PASS THROUGH THE RIDGE
TUESDAY INTO AT LEAST EARLY THURSDAY. THESE WILL HELP TRIGGER
SHRA/ TSRA AS LOW-LEVEL MOISTURE REMAINS IN PLACE. MIDLEVEL LAPSE
RATES ARE NOT PARTICULARLY STEEP SO DO NOT ANTICIPATE WIDESPREAD
SUBSTANTIAL SEVERE WEATHER...ALTHOUGH THE THREAT OF FLASH
FLOODING WILL CONTINUE. THE BEST CHANCE OF PRECIP APPEARS TO BE ON
TUESDAY INTO EARLY WEDNESDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1112 AM MDT SUN AUG 11 2013

EAST/NORTHEAST UPSLOPE FLOW WILL SUPPORT SOME IFR/LCL LIFR
CONDITIONS DUE TO LOW CLOUDS AND FOG THROUGH MID AFTERNOON...ESPECIALLY
OVER CNTRL SD...WITH LESSER COVERAGE OVER FAR WRN SD. CIGS AN VIS
WILL CONTINUE TO SLOWLY IMPROVE THIS AFTERNOON WITH CIGS RAISING
PER BL MIXING. ISOLD/SCT TSRA WILL DEVELOP OVER NERN WY AND SWRN
SD THIS AFTERNOON AND EVENING...PRODUCING SOME LCL MVFR CIGS AND
VSBYS. VFR CONDITIONS SHOULD PREVAIL THROUGH THE OVERNIGHT AND INTO
MON MORNING...SAVE FAR EASTERN AND SCENTRAL AREAS TOWARD
DAWN...WHERE MORNING BR/FG WILL BE POSSIBLE ONCE AGAIN.

&&

.UNR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
WY...NONE.
&&

UPDATE...15
SHORT TERM...26
LONG TERM...BUNKERS
AVIATION...JC
Hazardous weather outlook, Aug 11, 5:50 AM MST, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RAPID CITY SD
650 AM MDT SUN AUG 11 2013

SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-121300-
BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON-
HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK-
NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS-
NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY-
SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS-
SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP-
WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH-
650 AM MDT (750 AM CDT) SUN AUG 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND
NORTHEASTERN WYOMING.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A CHANCE FOR THUNDERSTORMS ACROSS NORTHEASTERN WYOMING
AND FAR WESTERN SOUTH DAKOTA THIS AFTERNOON...AND ACROSS MUCH OF THE
FORECAST AREA TONIGHT...AS ANOTHER UPPER LEVEL DISTURBANCE CROSSES
THE AREA. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS
AFTERNOON AND EVENING ACROSS NORTHEASTERN WYOMING...THE BLACK HILLS
AREA...AND SOUTHWESTERN SOUTH DAKOTA. LARGE HAIL AND STRONG WIND
GUSTS CAN BE EXPECTED WITH ANY SEVERE STORMS. STRONGER STORMS COULD
ALSO PRODUCE HEAVY RAIN AS WELL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

DAILY CHANCES FOR THUNDERSTORMS WILL CONTINUE MONDAY THROUGH
THURSDAY. ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS
TIME...ALTHOUGH A FEW STORMS MAY BE STRONG TO SEVERE WITH HAIL AND
GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...
OR CHECK OUR WEB SITE AT WEATHER.GOV/RAPIDCITY

In the hours before

Local storm report, Aug 11, 10:58 AM MST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
1158 AM MDT SUN AUG 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     TSTM WND GST     6 W BUFFALO             45.58N 103.67W
08/10/2013  E60 MPH          HARDING            SD   PUBLIC

&&

MERICKSO
Local storm report, Aug 11, 11:11 AM MST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
1211 PM MDT SUN AUG 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     TSTM WND GST     3 NE WHITEWOOD          44.49N 103.59W
08/10/2013  E60 MPH          LAWRENCE           SD   PUBLIC

&&

MERICKSO
Special weather statement, Aug 11, 11:11 AM MST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
1211 PM MDT SUN AUG 11 2013

SDZ028-111845-
CENTRAL BLACK HILLS SD-
1211 PM MDT SUN AUG 11 2013

...DEVELOPING THUNDERSTORM OVER WESTERN PENNINGTON COUNTY...

AT 1208 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT A THUNDERSTORM WAS RAPIDLY DEVELOPING NEAR HILL CITY...MOVING
EAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
MOUNT RUSHMORE AROUND 1225 PM MDT.
KEYSTONE AROUND 1230 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4396 10338 4386 10339 4387 10360 4393 10358
TIME...MOT...LOC 1811Z 276DEG 14KT 4391 10352

JC
Local storm report, Aug 11, 11:13 AM MST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RAPID CITY SD
1213 PM MDT SUN AUG 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HAIL             7 W LADNER              45.83N 103.88W
08/10/2013  E1.00 INCH       HARDING            SD   PUBLIC

0900 PM     HAIL             7 W LADNER              45.85N 103.88W
08/10/2013  E1.00 INCH       HARDING            SD   PUBLIC

1000 PM     TSTM WND GST     6 W BUFFALO             45.58N 103.67W
08/10/2013  E60.00 MPH       HARDING            SD   PUBLIC

1015 PM     HAIL             3 NE WHITEWOOD          44.49N 103.59W
08/10/2013  E1.00 INCH       LAWRENCE           SD   PUBLIC

1015 PM     TSTM WND GST     3 NE WHITEWOOD          44.49N 103.59W
08/10/2013  E60.00 MPH       LAWRENCE           SD   PUBLIC

1020 PM     HAIL             3 NE WHITEWOOD          44.49N 103.59W
08/10/2013  E0.50 INCH       LAWRENCE           SD   TRAINED SPOTTER

            45 MPH WINDS ALSO

&&

THE STORM REPORTS LISTED BELOW ARE IN DESCENDING ORDER AND MAY NOT
NECESSARILY BE THE FINAL STORM REPORTS.

HAIL REPORTS LISTED BY SIZE (INCHES)

 SIZE    LOCATION                 ST  COUNTY           TIME
 ------  -----------------------  --  --------------   -------
  1.00   3 NE WHITEWOOD           SD  LAWRENCE         1015 PM
  1.00   7 W LADNER               SD  HARDING          0900 PM
  1.00   7 W LADNER               SD  HARDING          0900 PM
  0.50   3 NE WHITEWOOD           SD  LAWRENCE         1020 PM
                 45 MPH WINDS ALSO

TSTM WIND REPORTS LISTED BY SPEED (MPH)

 SPEED   LOCATION                 ST  COUNTY           TIME
 ------  -----------------------  --  --------------   -------
 60.00   3 NE WHITEWOOD           SD  LAWRENCE         1015 PM
 60.00   6 W BUFFALO              SD  HARDING          1000 PM

JC
Special weather statement, Aug 11, 11:35 AM MST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
1235 PM MDT SUN AUG 11 2013

SDZ028-029-111900-
CENTRAL BLACK HILLS SD-SOUTHERN BLACK HILLS SD-
1235 PM MDT SUN AUG 11 2013

...STRONG THUNDERSTORM OVER NORTHERN CUSTER AND WESTERN PENNINGTON
COUNTIES...

AT 1234 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR HARNEY PEAK...OR NEAR HILL CITY...MOVING
SOUTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HARNEY PEAK...
  SYLVAN LAKE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4386 10345 4380 10355 4389 10361 4392 10356
TIME...MOT...LOC 1835Z 315DEG 9KT 4387 10356

JC
Special weather statement, Aug 11, 11:49 AM MST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
1249 PM MDT SUN AUG 11 2013

SDZ024-028-111915-
CENTRAL BLACK HILLS SD-NORTHERN BLACK HILLS SD-
1249 PM MDT SUN AUG 11 2013

...STRONG THUNDERSTORMS OVER SOUTHEASTERN LAWRENCE AND WESTERN
PENNINGTON COUNTIES...

AT 1247 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR SILVER CITY...OR 15 MILES NORTH OF HILL
CITY...MOVING SOUTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SILVER CITY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4414 10347 4406 10360 4416 10371 4422 10360
TIME...MOT...LOC 1848Z 315DEG 9KT 4415 10360

JC

The radar

The Rapid City radar (KUDX), 59 km away, was scanning. The volume nearest the first event began at 19:15 UTC.

Open the radar archive at this moment

Event by event

11 hail, 1 tornado. Local standard time, as filed.

Hail, Pennington

When
August 11, 12:15 PM MST
Where
Pennington County, 1 mi N of Silver City
Measured
1.5 in hail
Property damage
$25,000
Reported by
Public
Coordinates
44.094, -103.570

Hail, Pennington

When
August 11, 1:10 PM MST
Where
Pennington County, 5 mi NW of Hill City
Measured
1 in hail
Reported by
Public
Coordinates
43.981, -103.651

Tornado, Pennington

When
August 11, 1:28 PM MST to 1:40 PM MST
Where
Pennington County, 1.87 mi SSW of Hill City to 3.03 mi S of Hill City
Rating
EF1
Path length
1.28 mi
Path width
30 yd
Property damage
$25,000
Reported by
NWS Storm Survey
Coordinates
43.904, -103.591

A small tornado touched down south of Hill City near the Mickelson Trail. It continued to the south, crossing the Needles Highway (SD Highway 87) east of US Highway 16/385. The tornado blew down and snapped numerous large Ponderosa Pine trees and blew a few shingles off a house. The trees fell onto power lines, which caused the poles to fall.

Hail, Pennington

When
August 11, 1:30 PM MST to 1:45 PM MST
Where
Pennington County, Hill City to 2.85 mi SE of Hill City
Measured
1.75 in hail
Property damage
$6.0 million
Reported by
NWS Employee
Coordinates
43.930, -103.580

Golf ball size hail was reported from Hill City to Palmer Gulch southeast of town, causing extensive damage to vehicles and property.

Hail, Pennington

When
August 11, 1:45 PM MST
Where
Pennington County, 2 mi W of Keystone
Measured
1.75 in hail
Property damage
$150,000
Reported by
Public
Coordinates
43.900, -103.460

Hail, Custer

When
August 11, 2:15 PM MST
Where
Custer County, 4.53 mi ENE of Custer
Measured
1.5 in hail
Property damage
$15,000
Reported by
Trained Spotter
Coordinates
43.801, -103.520

Hail, Custer

When
August 11, 2:30 PM MST
Where
Custer County, 6 mi ENE of Custer
Measured
2 in hail
Property damage
$75,000
Reported by
Public
Coordinates
43.803, -103.489

Hail, Custer

When
August 11, 2:48 PM MST
Where
Custer County, 3 mi SW of Custer
Measured
1.75 in hail
Property damage
$100,000
Reported by
Trained Spotter
Coordinates
43.739, -103.642

Hail, Custer

When
August 11, 2:50 PM MST
Where
Custer County, 2.1 mi SSW of Custer
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
43.742, -103.616

Hail, Custer

When
August 11, 3:05 PM MST to 3:20 PM MST
Where
Custer County, 3 mi S of Custer to 7.5 mi S of Custer
Measured
1.75 in hail
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
43.727, -103.600

Hail covered the ground around Sanator. Snowplows had to clear the hail from U.S. Highway 385.

Hail, Custer

When
August 11, 4:00 PM MST
Where
Custer County, 2.64 mi NE of Argyle
Measured
1.75 in hail
Reported by
Public
Coordinates
43.553, -103.608

Hail, Fall River

When
August 11, 4:30 PM MST
Where
Fall River County, 6.27 mi WNW of Hot Springs
Measured
2 in hail
Property damage
$10,000
Reported by
Public
Coordinates
43.471, -103.591

Two inch diameter hail damaged property.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in South Dakota in 2013Every state in 2013This day in weather historyThe tornado archive for South Dakota, 2013Warnings in South Dakota, August 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 470173, 470174, 475901, 470175, 470177, 470179, 470181, 470183, 470184, 470194, 470196, 470198.